Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 168, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 3, 2015, 10:02 AM CDT for DeSoto County, Tate County, Tunica County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2015, 10:02 AM CDT (15:02 UTC)
- Expired
- Jul 3, 2015, 10:32 AM CDT
- In force
- 30 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties DeSoto County, MS, Tate County, MS, Tunica County, MS
The radar
The Memphis radar (KNQA), 72 km from the middle of the area, began a volume at 15:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 3.0 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1171 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 937 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 9:51 AM CDT, 11 minutes earlier.
Area forecast discussion, Jul 3, 9:51 AM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
951 AM CDT FRI JUL 3 2015
.UPDATE...
UPDATED TO LOWER HIGH TEMPERATURES AND INCREASE AFTERNOON POPS.
&&
.DISCUSSION...
SIGNIFICANT RAINFALL AND CLOUD COVER THROUGHOUT THE DAY WILL KEEP
HIGH TEMPERATURES IN THE UPPER 70S...TO MAYBE THE LOW 80S TODAY.
SO LOWERED FORECAST HIGHS ACCORDINGLY. SECOND COMPLEX OF STORMS
NOW MOVING INTO THE SOUTHWESTERN DELTA COUNTIES AND EXTENDS WEST
OF LITTLE ROCK. THIS AREA OF RAIN WILL SLIDE EAST OVER ALREADY
WELL SATURATED GROUND IN NORTH MISSISSIPPI PRODUCING AN
ADDITIONAL RAINFALL OF UP TO 5 INCHES. AS A RESULT HAVE INCREASED
AFTERNOON POPS IN THE FFA...AND LOWERED THEM SLIGHTLY ACROSS THE
FAR NORTH WHERE ACTIVITY WILL BE MORE SCATTERED.
JAB
&&
.PREV DISCUSSION... /ISSUED 716 AM CDT FRI JUL 3 2015/
.UPDATE...
UPDATED FOR 12Z AVIATION DISCUSSION
PREV DISCUSSION... /ISSUED 404 AM CDT FRI JUL 3 2015/
DISCUSSION...
THE RECENT WET PATTERN WILL CONTINUE TODAY...COURTESY OF AN
UNSEASONAL UPPER LEVEL LONGWAVE TROF OVER THE MS RIVER VALLEY.
EARLY MORNING GOES WATER VAPOR IMAGERY SHOWED A SHORTWAVE TROF
CENTERED OVER IOWA. THIS FEATURE WILL DEAMPLIFY AND LIFT EAST TO
THE SOUTHERN GREAT LAKES TODAY...WHILE A POSITIVELY TILTED MID LEVEL
TROF AXIS DROPS THROUGH THE LOWER AND MIDDLE MS RIVER VALLEYS.
THIS MIDLEVEL TROF AXIS WILL AID IN AIRMASS DESTABILIZATION OVER
THE MIDSOUTH TODAY...AHEAD OF AN APPROACHING SURFACE COLD FRONT.
BY LATE THIS EVENING... THE COLD FRONT WILL LIKELY EXTEND ALONG
THE I40 CORRIDOR...WITH GREATEST RAIN CHANCES OCCURING ALONG AND
SOUTH OF THE FRONT.
SATURDAY WILL MARK THE BEGINNING OF WEAKENING FLOW ALOFT...AS THE
SOUTHERN EXTENSION OF THE POSITIVELY TILTED TROF IS SEPARATED
FROM ITS NORTHERN BRANCH COMPONENT. DAYTIME CONVECTIVE INHIBITION
WILL REMAIN WEAK...ESPECIALLY OVER NORTH MS...IN IN THE VICINITY
OF THE UPPER TROF AXIS.
UPPER LEVEL HEIGHTS WILL GRADUALLY BUILD DURING THE EARLY PART OF
NEXT WEEK...BUT STILL REMAIN BELOW CLIMATOLOGICAL NORMS. GFS PROGS
PRECIPITABLE WATER VALUES NEAR 2 INCHES...WITH WEAK DAYTIME
CONVECTIVE INHIBITION. DAYTIME TEMPS WILL LIKELY WARM TO A FEW
DEGREES SHY OF NORMAL BY MIDWEEK...BUT WILL BE LOCALLY AFFECTED
BY SCATTERED AFTERNOON THUNDERSTORMS.
PWB
&&
.AVIATION...
12Z TAF CYCLE
TSRA WILL CONTINUE TO MOVE THROUGH KTUP AND KMEM THIS MORNING.
MVFR AND IFR CONDITIONS CAN BE EXPECTED AT BOTH SITES AS THE
MORNING CONTINUES. VCTS AND TSRA ARE PROBABLE AT ALL FOUR TAF
SITES THROUGHOUT THE TAF PERIOD DUE TO AN APPROACHING
DISTURBANCE. THE HRRR KEEPS TSRA OVER THE REGION FOR MOST OF THE
DAY. CONFIDENCE IN TIMING WITH TS THIS EVENING AND TONIGHT IS LOW
AT THIS POINT. WINDS WILL BE GUSTY AND FROM THE SOUTH.
JPM
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR CRITTENDEN-CROSS-
LEE AR-PHILLIPS-ST. FRANCIS.
MO...NONE.
MS...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR FAYETTE-HARDEMAN-
HARDIN-MCNAIRY-SHELBY.
&&Hazardous weather outlook, Jul 3, 3:18 AM CDT, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 318 AM CDT FRI JUL 3 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-041030- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 318 AM CDT FRI JUL 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY... MAINLY SOUTH OF A LINE FROM WALNUT RIDGE ARKANSAS TO PARIS TENNESSEE. DAMAGING WINDS...LOCALLY HEAVY RAINFALL AND LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE SATURDAY... MAINLY SOUTH OF INTERSTATE 40. STRONG WINDS AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY OVER THE SLIGHT RISK AREA. PWB
In the hours before
Local storm report, Jul 3, 8:53 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
853 AM CDT FRI JUL 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 AM FLASH FLOOD 3 E CROWDER 34.17N 90.09W
07/03/2015 PANOLA MS EMERGENCY MNGR
PORTIONS OF POPE CROWDER ROAD BETWEEN TEASDALE AND US
HIGHWAY 35 WAS INUNDATED DUE TO HIGH WATER.
&&
AJCLocal storm report, Jul 3, 9:10 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
910 AM CDT FRI JUL 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 AM FLASH FLOOD 3 SE HORN LAKE 34.93N 90.00W
07/03/2015 DESOTO MS TRAINED SPOTTER
MINOR STREET FLOODING OCCURRING. 3.13 INCHES SINCE 550
AM.
&&
JABSpecial weather statement, Jul 3, 9:13 AM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 913 AM CDT FRI JUL 3 2015 MSZ015-031500- PONTOTOC MS- 913 AM CDT FRI JUL 3 2015 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL UNTIL 1000 AM CDT FOR... CENTRAL PONTOTOC COUNTY IN NORTHEASTERN MISSISSIPPI... AT 913 AM CDT...A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED NEAR PONTOTOC...MOVING EAST AT 50 MPH. PEOPLE IN CENTRAL PONTOTOC COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3422 8919 3431 8917 3430 8883 3415 8883 TIME...MOT...LOC 1413Z 277DEG 44KT 3425 8910
Local storm report, Jul 3, 9:27 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
927 AM CDT FRI JUL 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HEAVY RAIN NEW ALBANY 34.49N 89.02W
07/03/2015 M5.25 INCH UNION MS PUBLIC
STORM TOTAL THROUGH 9AM CDT.
&&
AJCLocal storm report, Jul 3, 9:33 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
933 AM CDT FRI JUL 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HEAVY RAIN 7 S HOLLY SPRINGS 34.67N 89.44W
07/03/2015 M5.00 INCH MARSHALL MS PUBLIC
STORM TOTAL THROUGH 9AM CDT.
&&
AJCLocal storm report, Jul 3, 9:40 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
940 AM CDT FRI JUL 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM HEAVY RAIN 5 E NEW ALBANY 34.49N 88.93W
07/03/2015 M6.32 INCH UNION MS PUBLIC
RAINFALL TOTAL THROUGH 935AM CDT.
&&
AJCThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 3:13 AM CDT | Flash Flood Warning | MEG | Benton, Itawamba, Lafayette, Lee, Marshall, Prentiss and 3 more | 3 hr |
| Jul 3, 5:10 AM CDT | Flash Flood Warning | MEG | Calhoun, Itawamba, Lafayette, Lee, Pontotoc, Yalobusha | 3 hr |
| Jul 3, 5:17 AM CDT | Flash Flood Warning | MEG | Coahoma, Lafayette, Panola, Quitman, Tallahatchie, Yalobusha | 3 hr |
| Jul 3, 5:55 AM CDT | Special Weather Statement | MEG | Itawamba, Monroe | 35 min |
| Jul 3, 7:52 AM CDT | Flash Flood Warning | MEG | DeSoto, Marshall | 6 hr |
| Jul 3, 8:15 AM CDT | Flash Flood Warning | MEG | Benton, Lafayette, Lee, Marshall, Prentiss, Tippah and 1 more | 3 hr |
| Jul 3, 8:31 AM CDT | Flash Flood Watch | MEG | Alcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more | 34 hr |
| Jul 3, 8:31 AM CDT | Special Weather Statement | MEG | Monroe | 44 min |
| Jul 3, 8:59 AM CDT | Flash Flood Warning | MEG | Itawamba, Lee, Pontotoc, Prentiss, Tishomingo | 9 hr |
| Jul 3, 9:13 AM CDT | Special Weather Statement | MEG | Pontotoc | 47 min |
| Jul 3, 9:30 AM CDT | Flash Flood Warning | MEG | Calhoun, Lafayette, Pontotoc | 3 hr |
| Jul 3, 11:09 AM CDT | Flash Flood Warning | MEG | Benton, Lafayette, Lee, Marshall, Pontotoc, Prentiss and 2 more | 6 hr |
| Jul 3, 11:10 AM CDT | River Flood Warning | MEG | Lafayette, Marshall, Union | 56 hr |
| Jul 3, 11:30 AM CDT | River Flood Warning | MEG | Lee | 22 hr |
| Jul 3, 2:00 PM CDT | Flash Flood Warning | MEG | Calhoun, Lafayette, Panola, Pontotoc, Yalobusha | 3 hr |
| Jul 3, 2:08 PM CDT | River Flood Warning | MEG | Monroe | 5 days |
| Jul 3, 2:08 PM CDT | River Flood Warning | MEG | Monroe | 68 hr |
| Jul 3, 4:57 PM CDT | Areal Flood Warning | MEG | Calhoun, Chickasaw, Lafayette, Panola, Pontotoc, Yalobusha | 6 hr |
| Jul 3, 5:11 PM CDT | Areal Flood Warning | MEG | Benton, Lafayette, Lee, Marshall, Pontotoc, Prentiss and 2 more | 6 hr |
| Jul 3, 5:58 PM CDT | Areal Flood Warning | MEG | Chickasaw, Itawamba, Lee, Monroe, Pontotoc, Prentiss and 1 more | 6 hr |
| Jul 2, 9:05 PM CDT | River Flood Advisory | MEG | Decatur, Hardin | 5 days |
| Jul 2, 10:50 PM CDT | Areal Flood Advisory | MEG | Henderson, Madison | 115 min |
| Jul 2, 11:10 PM CDT | Special Weather Statement | MEG | Fayette, Shelby | 50 min |
| Jul 3, 12:00 PM CDT | Flash Flood Warning | MEG | Shelby | 3 hr |
| Jul 3, 3:13 PM CDT | Areal Flood Warning | MEG | Shelby | 6 hr |
| Jul 2, 8:29 PM CDT | Special Weather Statement | MEG | Lawrence | 46 min |
| Jul 2, 8:38 PM CDT | Special Weather Statement | MEG | Lawrence | 52 min |
| Jul 2, 9:13 PM CDT | Special Weather Statement | MEG | Greene | 32 min |
| Jul 2, 9:15 PM CDT | Areal Flood Advisory | MEG | Craighead, Greene, Lawrence, Poinsett | 3 hr |
| Jul 2, 9:35 PM CDT | Special Weather Statement | MEG | Poinsett | 40 min |
| Jul 2, 9:53 PM CDT | Flash Flood Warning | MEG | Craighead, Greene, Lawrence, Poinsett | 3 hr |
| Jul 3, 1:49 PM CDT | Flash Flood Warning | MEG | Lawrence | 3 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.